i was diagnosed with svt when i was only 7, i was on sotolol untill i had my first ablation when i was 12, less then a month later the svt had returned. i was back on the sotolol and a year later i had my second ablation. now, 5 years later i have been getting lots of beats skipped. i was worried about this 3 years ago and went to my Dr about it and was put on a 48h ecg machine. it came up with nothing. the beets being skiped have become worse ovver the last month and today if felt like i was going to pass out from the sickness that i had when my heart was skipping. i am ony 18 and am getting a bit worried about the SVT comeing back. is that possible?
thankyou for your time
The heart typically has one electrical connection between the top and the bottom, called the atrioventricular (A-V) node. Supraventricular tachycardia (SVT) is an abnormal heart rhythm in which there is one (or more) extra electrical connections between the top and the bottom of the heart, such that electricity goes down the A-V node and back up the other pathway. Radiofreqency or cryoablation is a procedure in which the heart is electrically mapped, the extra pathway is found, and radiofrequency energy or freezing is applied to the pathway to destroy it. Sometimes, there can be more than one pathway, and sometimes the extra pathways can be difficult to find.
Considering that you underwent two ablations that, in the end, were reportedly successful, there is a low (but not zero) likelihood that there is yet another pathway that hasn’t been found. Alternatively, you could have another arrhythmia occurring. Although you had a 48-hour Holter monitor, which is a monitor that continuously records your heart beat during that entire time, you don’t say whether you were symptomatic during that time, so I don’t know if you had any likelihood of an arrhythmia during that time. Another approach to try to diagnosis this would be to use a looping recorder, which continuously records, but doesn’t remember the recording until you have an event. When you have an event, you press a button on the recorder, and the electrical tracing is then placed in the recorder’s memory. You would keep this monitor for 2-4 weeks in order to give you enough time to capture an event.
There are two more potential options that this could be. One is that you may be having arrhythmias if you are drinking caffeine or using stimulant drugs (legal or otherwise). The other is that you may be feeling your heart beating harder than normal if you are relatively dehydrated, which is a common finding amongst teenagers. I would make sure that you are drinking 32-48 ounces of fluid per day, not skipping meals, and not having any caffeine.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.